Alert archive / Maryland / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 169, NWS Philadelphia/Mount Holly

October 27, 2010Caroline County, Maryland; Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Oct 27, 2010, 3:31 PM EDT for Caroline County, Maryland; Sussex County, Delaware. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 3:31 PM EDT (19:31 UTC)
Expired
Oct 27, 2010, 4:30 PM EDT
In force
59 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Sussex County, DE, Caroline County, MD

The radar

The Dover AFB radar (KDOX), 10 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 12:13 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WUUS51 KPHI 271931
SVRPHI
DEC005-MDC011-272030-
/O.NEW.KPHI.SV.W.0169.101027T1931Z-101027T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CAROLINE COUNTY IN EASTERN MARYLAND...
  NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 430 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR AGNER...OR 15   
MILES EAST OF EASTON...AND MOVING EAST NORTHEAST AT 35 TO 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITHVILLE AROUND 335 PM EDT...
  BRIDGEVILLE AROUND 345 PM EDT...
  ELLENDALE AROUND 400 PM EDT...
  MILTON AROUND 410 PM EDT...
  6 MILES SOUTH OF SLAUGHTER BEACH AROUND 415 PM EDT...
  LEWES AROUND 425 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
AND REMEMBER...TORNADOES CAN OCCUR IN OR NEAR SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN NEW JERSEY.

&&

LAT...LON 3867 7576 3867 7580 3869 7582 3881 7586
      3883 7558 3893 7531 3887 7523 3881 7518
      3879 7513 3875 7507 3864 7571
TIME...MOT...LOC 1929Z 256DEG 30KT 3874 7577

$$

RPW
1 follow-up statement
445 
WWUS51 KPHI 271957
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EDT WED OCT 27 2010

MDC011-272005-
/O.CAN.KPHI.SV.W.0169.000000T0000Z-101027T2030Z/
CAROLINE MD-
357 PM EDT WED OCT 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CAROLINE COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN NEW JERSEY.

LAT...LON 3870 7554 3883 7556 3893 7531 3887 7523
      3881 7518 3879 7513 3875 7507
TIME...MOT...LOC 1955Z 256DEG 30KT 3879 7550

$$

DEC005-272030-
/O.CON.KPHI.SV.W.0169.000000T0000Z-101027T2030Z/
SUSSEX DE-
357 PM EDT WED OCT 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN SUSSEX COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF 
ELLENDALE...OR 10 MILES NORTHWEST OF GEORGETOWN...MOVING EAST
NORTHEAST AT 35 TO 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLENDALE BY 400 PM EDT...
  MILTON BY 410 PM EDT...
  SLAUGHTER BEACH BY 415 PM EDT...
  LEWES BY 425 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. 
AND REMEMBER...TORNADOES CAN OCCUR IN OR NEAR SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT WEDNESDAY EVENING
FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN NEW JERSEY.

&&

LAT...LON 3870 7554 3883 7556 3893 7531 3887 7523
      3881 7518 3879 7513 3875 7507
TIME...MOT...LOC 1955Z 256DEG 30KT 3879 7550

$$

RPW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:05 PM EDT, 26 minutes earlier.

Area forecast discussion, Oct 27, 3:05 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 PM EDT WED OCT 27 2010

.SYNOPSIS...
AN INTENSE AREA OF LOW PRESSURE JUST NORTH OF THE UPPER GREAT LAKES
WILL GRADUALLY MOVE NORTHEASTWARD AND FARTHER INTO CANADA THROUGH
THURSDAY NIGHT. AN ASSOCIATED COLD FRONT WILL GRADUALLY SLIDE ACROSS
OUR ENTIRE AREA TONIGHT INTO THURSDAY MORNING. AN AREA OF HIGH
PRESSURE BUILDING INTO THE OHIO VALLEY LATE THURSDAY WILL SETTLE
NEAR OUR REGION LATE FRIDAY AND SATURDAY BEFORE WEAKENING. A WEAK
FRONTAL BOUNDARY MAY THEN MOVE INTO OUR AREA SUNDAY NIGHT AND
MONDAY, BEFORE MOVING FARTHER TO THE SOUTH AND EAST TUESDAY. A STORM
MOVING ACROSS THE SOUTHEASTERN UNITED STATES TUESDAY NIGHT AND
WEDNESDAY, MAY TRY AND LIFT TOWARD THE MID ATLANTIC AS HIGH PRESSURE
SETTLES INTO NEW ENGLAND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AN 18Z SURFACE ANALYSIS SHOWED AN INTENSE LOW JUST NORTHWEST OF LAKE
SUPERIOR. AN ASSOCIATED COLD FRONT IS DRAPED ACROSS EASTERN NEW YORK
STATE THROUGH EASTERN PENNSYLVANIA THEN DOWN INTO THE SOUTHEASTERN
U.S. THIS BOUNDARY IS SITTING ACROSS OUR WESTERN ZONES WITH A FAIRLY
SIGNIFICANT DEW POINT GRADIENT PRESENT. AN UPPER AIR ANALYSIS SHOWED
A STRONG CLOSED LOW OVER THE MIDWEST AND WESTERN GREAT LAKES WITH
SEVERAL SHORT WAVES ROTATING AROUND IT. A STRONG FLOW THROUGH THE
COLUMN HAS BEEN GENERATED BY THIS SYSTEM WITH A 300 MB JET NEAR 140
KNOTS FROM THE CENTRAL PLAINS UP THROUGH THE NORTHEAST.

A STRONG COLD FRONT CONTINUES TO SLOWLY SETTLE THROUGH OUR AREA. THE
SYNOPTIC SETUP IS A POTENT ONE WITH A STRONG WIND FIELD THROUGH THE
ATMOSPHERIC COLUMN. A 90-100 KNOT MIDLEVEL JET WILL SLIDE ACROSS THE
AREA TONIGHT. A SUBTLE SHORT WAVE/WIND MAX MOVED THROUGH EARLIER IN
THE DAY, HOWEVER THERE HAS NOT BEEN MUCH IN THE WAY OF SUBSIDENCE.
SOME PARTIAL CLEARING OCCURRED THOUGH ACROSS THE SOUTHERN ZONES,
ALLOWING SOME INSTABILITY TO INCREASE AND THE LOW-LEVEL LAPSE RATES
TO STEEPEN A BIT. KGED SET A NEW RECORD HIGH TEMPERATURE THIS
AFTERNOON. THE COMBINATION OF THE MOIST AIRMASS AND 40 KNOTS OF
SHEAR, IS FAVORABLE FOR ORGANIZED CONVECTION. GIVEN THE
ENVIRONMENTAL FLOW, BOWING SEGMENTS WOULD BE FAVORED ALTHOUGH SOME
SUPERCELLS ARE ALSO POSSIBLE. IF STORMS ARE ABLE TO SUSTAIN
THEMSELVES AND GAIN ENOUGH HEIGHT, ROTATION WILL OCCUR AND POSSIBLY
RESULT IN A BRIEF TORNADO. THE CONVECTION MOVING ACROSS OUR DELMARVA
ZONES HAS SHOWN SOME ROTATION AT TIMES, HOWEVER IT SEEMS THE
INSTABILITY HAS NOT BEEN QUITE ENOUGH TO SUSTAIN THIS. ALSO, IT IS
POSSIBLE THAT THE SHEAR MAY BE TO STRONG WHICH IS OVERPOWERING THE
UPDRAFTS GIVEN LOWER INSTABILITY. THIS WILL BE MONITORED CLOSELY.
OTHERWISE, DAMAGING STRAIGHT LINE WINDS ARE THE MAIN THREAT
PARTICULARLY WITH ANY BOWING SEGMENTS. WE WILL HOLD ONTO THE TORNADO
WATCH FOR THE SOUTHERN AREAS FOR AWHILE DUE TO THE ONGOING
CONVECTION AND STRONG SHEAR. THIS THREAT SHOULD END FAIRLY QUICKLY
THROUGH THIS EVENING AS THE BOUNDARY LAYER BEGINS TO STABILIZE AND
THE COLD FRONT EDGES FARTHER EASTWARD. A SECONDARY WIND MAX THOUGH
ARRIVING THIS EVENING COULD ALLOW FOR ADDITIONAL SHOWERS/STORMS
ACROSS THE DELMARVA THROUGH THE FIRST HALF OF THE NIGHT.

WE DID NOT PUSH THE FRONT QUICKLY THROUGH THE CWA TONIGHT AS THE
FLOW IS NEARLY PARALLEL TO IT. THIS WILL RESULT IN A GRADUAL FRONTAL
PASSAGE THROUGH EARLY THURSDAY MORNING. AS A RESULT, WE CONTINUED
THE IDEA FROM THE PREVIOUS UPDATE TO LOWER THE POPS FROM WEST TO
EAST DURING THE NIGHT, WITH THE HIGHEST POPS THIS EVENING ACROSS THE
SOUTHERN AND EASTERN ZONES. THE POSITION OF THE FRONT WILL HAVE AN
IMPACT ON TEMPERATURES AND DEW POINTS, THEREFORE WE NEEDED TO MAKE
SOME ADJUSTMENTS BASED ON TRENDS AND NEWER GUIDANCE. AS FOR
TEMPERATURES, WE GENERALLY TOOK A BLEND OF THE GFS/NAM MOS. THE MAIN
CAA DOES NOT REALLY QUICK IN UNTIL LATER TONIGHT, THEREFORE A SHARP
DROP IN TEMPERATURES FOR AWHILE IS NOT ANTICIPATED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE INTENSE STORM THAT HAS IMPACTED THE MIDWEST AND GREAT LAKES
AREAS IS FORECAST TO CONTINUE TO GRADUALLY WEAKEN AS IT SHIFTS INTO
THE HUDSON BAY AREA THROUGH THURSDAY. THE LARGE UPPER-LEVEL TROUGH
DRIVING THIS STORM WILL SHIFT EASTWARD, HOWEVER ITS AXIS IS NOT
FORECAST TO SLIDE ACROSS OUR AREA UNTIL FRIDAY. AS THE INTENSE
UPPER-LEVEL JET GRADUALLY SHIFTS EASTWARD TONIGHT, THE SURFACE COLD
FRONT WILL TEND TO SLIDE FARTHER EAST AS WELL. THIS MAY TAKE SOME
TIME TO COMPLETELY CLEAR OUR DELMARVA COUNTIES THURSDAY MORNING AS
THE FLOW IS MAINLY PARALLEL TO THE SURFACE FRONT. AS A RESULT, A
BAND OF SHOWERS AND PERHAPS SOME THUNDER MAY BE LINGERING TO START
THURSDAY ACROSS THE SOUTHERN AND FAR EASTERN ZONES DUE TO THE
FRONTAL FORCING AND STILL ROBUST WIND FIELD ALOFT. THE TREND DURING
THURSDAY HOWEVER WILL BE CLEARING FROM NORTHWEST TO SOUTHEAST AS THE
LARGE DRY SLOT OVERSPREADS THE CWA. THE CAA IS FORECAST TO
STRENGTHEN MAINLY DURING THE AFTERNOON, THEREFORE ONE MORE MILD DAY
IN STORE ESPECIALLY ACROSS THE EASTERN AND SOUTHERN AREAS WHERE SOME
COMPRESSIONAL WARMING MAY OCCUR AS THE LOW-LEVEL FLOW BECOMES
WESTERLY.

FOR THURSDAY NIGHT AND FRIDAY, THE UPPER TROUGH AXIS SWINGS ACROSS
THE AREA WITH MUCH COOLER AIR SETTLING INTO THE AREA. THE LARGE
AFOREMENTIONED STORM IS FORECAST TO BE WELL TO OUR NORTH HOWEVER
HIGH PRESSURE IS FORECAST TO BE BUILDING INTO THE OHIO VALLEY
THROUGH FRIDAY. THIS WILL ALLOW FOR A PRESSURE GRADIENT TO DEVELOP
AND TIGHTEN. THIS COMBINED WITH ENOUGH CAA WILL ALLOW FOR GUSTY
WINDS AT TIMES FRIDAY. THE COLDER AIR COMBINED WITH A CYCLONIC FLOW
ALOFT SHOULD GET THE EASTERN GREAT LAKES TO RESPOND. AS OF NOW, THIS
ACTIVITY LOOKS TO STAY NORTHWEST OF OUR AREA ALTHOUGH CANNOT RULE
OUT SOME SPRINKLES MAKING IT TO THE POCONOS. THE FORECAST SOUNDINGS
FOR FRIDAY INDICATE THAT WE REACH THE CONVECTIVE TEMPERATURES. THE
LOW LEVELS SHOULD BECOMING INCREASINGLY MIXED, HOWEVER THERE LOOKS
TO BE ENOUGH MOISTURE AROUND TO DEVELOP SOME STRATOCUMULUS. THE
DEPTH OF THIS MOISTURE DOES NOT APPEAR TO SIGNIFICANT THEREFORE WE
DID NOT HIT THE CLOUD COVER ALL THAT HARD AT THIS POINT. HIGH
PRESSURE BUILDS INTO THE MID ATLANTIC REGION FRIDAY NIGHT AS THE
UPPER TROUGH SHIFTS TO THE EAST. THIS WILL ALLOW THE WINDS TO SETTLE
DURING THE NIGHT WITH MUCH COLDER CONDITIONS ARRIVING. IF THE WIND
DECOUPLES COMPLETELY, SOME FROST WILL BE POSSIBLE FRIDAY NIGHT.

FOR SATURDAY, HIGH PRESSURE SETTLES TO OUR SOUTH WITH THE NORTHWEST
TO WESTERLY FLOW SETTLING AS THE PRESSURE GRADIENT RELAXES. THERE IS
SOME ENERGY FORECAST TO BE SCOOTING BY TO OUR NORTH IN THE LARGE
SCALE TROUGH AND THIS MAY TOSS SOME CLOUDS OUR WAY. IT APPEARS A
FRONTAL BOUNDARY ORGANIZES FROM NEW ENGLAND TO THE GREAT LAKES WHICH
WILL BE SETTLING SOUTHWARD SATURDAY AND BEYOND.

AS FOR TEMPERATURES, WE TOOK A MOSTLY EVEN BLEND OF THE GFS/NAM MOS
BUT THEN MADE SOME ADJUSTMENTS MAINLY FOR LOCAL AFFECTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE FLOW BEGINS TO DEAMPLIFY AS THE MID LEVEL CLOSED LOW OVER
NORTHERN NEW ENGLAND MOVES EAST. THE RESULTANT MID LEVEL FLOW
BECOMES ZONAL AND INCREASINGLY FAST...WITH EMBEDDED WEAK SHORT WAVES
IN THE FAST FLOW IN THE FIRST PART OF LONG TERM.

THIS SHOULD RESULT IN DRY CONDITIONS SATURDAY NIGHT AND AT LEAST THE
FIRST PART OF SUNDAY. ONE OF THE WEAK SHORT WAVES IN THE FAST FLOW
SHOULD PUSH A WEAK FRONT THROUGH THE REGION SUNDAY. RIGHT NOW...
MOISTURE SEEMS TO BE THE LIMITING FACTOR WITH REGARD TO SHOWER
ACTIVITY...SO THE FORECAST FOR SUNDAY WILL BE DRY.

THE LAST SHORT WAVE IN THE FAST FLOW COMES THROUGH MONDAY. AGAIN...
THE COLUMN APPEARS TO BE TOO DRY FOR PRECIPITATION...SO THE MONDAY
FORECAST WILL REMAIN DRY. TEMPERATURES FOR SATURDAY NIGHT INTO
MONDAY NIGHT WILL BE NEAR NORMAL WITH A DEVELOPING FAST MID LEVEL
FLOW.

FOR TUESDAY AND BEYOND...THE FLOW STARTS TO AMPLIFY AGAIN...THIS
TIME ACROSS THE LOWER MISSISSIPPI VALLEY. MID RANGE MODELS ARE
STARTING TO COME INTO BETTER AGREEMENT WITH A MID LEVEL SYSTEM
CLOSING OFF ACROSS LOUISIANA TUESDAY INTO WEDNESDAY. THE CLOSING LOW
WILL LEAVE A FLAT RIDGE ACROSS THE MID ATLANTIC STATES TUESDAY. THIS
SHOULD KEEP CONDITIONS DRY ACROSS THE FORECAST AREA TUESDAY.

THE MID LEVEL FLOW THEN BECOMES MORE SOUTHWESTERLY WITH TIME...
LEAVING THE GULF OPEN FOR A MOISTURE FEED ALONG THE EAST COAST.
SINCE CLOSING MID LEVEL SYSTEMS CAN BE DIFFICULT TO MODEL...
ESPECIALLY AT LONGER RANGES...THE FORECAST CONFIDENCE HERE IS LOWER
THAN NORMAL. WILL INSERT A CHANCE OF SHOWERS FOR WEDNESDAY...AND TRY
TO KEEP THE FORECAST SIMPLE AT THIS DISTANCE.

TEMPERATURES WILL START RISING TUESDAY INTO WEDNESDAY AND POSSIBLY
BEYOND AS HEIGHTS RISE ABOVE NORMAL.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

WE EXPECT SLOW IMPROVEMENT AT THE TAF SITES AS A COLD FRONT MOVES
SLOWLY SOUTHEAST ACROSS THE AREA. THE NORTHWESTERN SITES SHOULD GO
TO VFR BY DUSK AS CEILINGS RISE AND THE VISIBILITY IMPROVES. THE
DELAWARE VALLEY SITES MAY HAVE TO WAIT UNTIL AFTER DUSK FOR THAT TO
OCCUR, AND THERE WILL BE AN ADDITIONAL LAG OF A FEW HOURS FOR THE
SOUTHEASTERN SITES. MEANWHILE, CONVECTION BECOMES INCREASINGLY
LIKELY EARLY IN THE TAF PERIOD AS ONE MOVES SOUTHEAST THROUGH OUR
AREA. SURFACE WIND GUSTS ABOVE 30 KNOTS ASSOCIATED WITH ANY
CONVECTION ARE MOST LIKELY SOUTHEAST. OTHERWISE, THE NORTHWESTERN
TAF SITES SHOULD SEE A LIGHT WEST TO NORTHWEST FLOW THROUGH TONIGHT,
WHILE THE OTHER SITES SHOULD SEE A DIMINISHING WEST TO SOUTHWEST
FLOW.

THERE CONTINUE TO BE SOME INDICATIONS THAT OVERNIGHT FOG MAY
DEVELOP, BUT THESE INDICATIONS ARE NOT CONSISTENT IN THE GUIDANCE.
FOR NOW, WE WILL ONLY MENTION MVFR AND A LITTLE IFR FOG AT THE MORE
FOG-PRONE SITES.

TOMORROW SHOULD GO VFR WITH WEST WINDS PICKING UP IN THE 10 TO 20
KNOT RANGE.

OUTLOOK...
MAINLY VFR CONDITIONS ARE EXPECTED FOR THURSDAY NIGHT AS A SECONDARY
COLD FRONT PUSHES THOUGH OUR REGION LATE IN THE DAY. DRY WEATHER
SHOULD CONTINUE FOR FRIDAY AND FRIDAY NIGHT ALONG WITH A GUSTY
NORTHWEST WIND. MAINLY VFR CONDITIONS ARE ALSO ANTICIPATED FOR
SATURDAY AND SUNDAY.

&&

.MARINE...
A COLD FRONT WILL MOVE VERY SLOWLY ACROSS THE WATERS TONIGHT, AND
SOUTHWEST WINDS ARE NOT EXPECTED TO SHIFT VERY MUCH AND ARE EXPECTED
TO EVENTUALLY DIMINISH BELOW THE ADVISORY CRITERION. THIS
DIMINISHING, LIKE THE MOVEMENT OF THE FRONT, LOOKS A BIT SLOWER THAN
PREVIOUSLY ANTICIPATED. THE ADVISORY OVER THE BAY WILL THEREFORE BE
EXTENDED INTO THE EVENING. GUIDANCE STILL INDICATES THAT SEAS WILL BE
SLOW TO SUBSIDE INTO THURSDAY, AND SO THE ADVISORY WILL REMAIN IN
EFFECT OVER THE OCEAN WATERS INTO THURSDAY AFTERNOON.

A SECONDARY COLD FRONT STILL IS FORECAST TO ARRIVE LATE TOMORROW OR
TOMORROW EVENING, AND NORTHWEST WINDS BEHIND THAT FRONT LIKELY WILL
REACH THE ADVISORY CRITERION AGAIN. AS A RESULT, ANOTHER ADVISORY
WILL LIKELY BE NEEDED IN TIME.

HIGH PRESSURE IS FORECAST FOR SATURDAY AND WIND SPEEDS SHOULD
DIMINISH. ANOTHER COLD FRONT FROM THE NORTHWEST IS ANTICIPATED FOR
SUNDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...HAYES
AVIATION...DELISI
MARINE...DELISI
Hazardous weather outlook, Oct 27, 12:33 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1233 PM EDT WED OCT 27 2010

NJZ001-007>010-012-PAZ054-055-060>062-281645-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
1233 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013>015-019-020-026-027-PAZ067>071-281645-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1233 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
TONIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION. THE MAIN THREAT
APPEARS TO BE LOCALLY STRONG WINDS, ALTHOUGH LOCALLY HEAVY RAIN
CAN ACCOMPANY ANY STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-281645-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1233 PM EDT WED OCT 27 2010

...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017-018-281645-
GLOUCESTER-CAMDEN-
1233 PM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
TONIGHT AS A COLD FRONT SLOWLY CROSSES THE REGION. THE MAIN THREAT
APPEARS TO BE LOCALLY STRONG WINDS, ALTHOUGH LOCALLY HEAVY RAIN
CAN ACCOMPANY ANY STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-281645-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1233 PM EDT WED OCT 27 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...TORNADO WATCH 733 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-281645-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1233 PM EDT WED OCT 27 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SOME STRONG THUNDERSTORMS ARE POSSIBLE THROUGH EARLY TONIGHT AS A
COLD FRONT SLOWLY CROSSES THE REGION. THE MAIN THREAT APPEARS TO
BE LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 27, 1:02 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
102 PM EDT WED OCT 27 2010

MDZ008-012-015-019-020-271800-
CAROLINE MD-CECIL MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
102 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNE'S AND TALBOT COUNTIES...

AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARFORD COUNTY
SOUTH TO CHARLES COUNTY IN MARYLAND...MOVING EAST AT 45 MPH. THE
THUNDERSTORMS WILL MOVE ONTO THE EASTERN SHORE AROUND 115 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3856 7605 3873 7625 3871 7632 3866 7634
      3877 7640 3875 7636 3886 7626 3882 7620
      3883 7620 3894 7624 3884 7637 3904 7631
      3900 7618 3918 7628 3942 7602 3951 7599
      3970 7622 3971 7580 3865 7571 3869 7590

FORECASTER:
Special weather statement, Oct 27, 2:01 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
201 PM EDT WED OCT 27 2010

DEZ001>003-MDZ008-012-015-019-020-271900-
CAROLINE MD-CECIL MD-INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-
QUEEN ANNE'S MD-TALBOT MD-
201 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...CECIL...KENT...NEW
CASTLE...QUEEN ANNE'S...SUSSEX AND TALBOT COUNTIES...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING EAST ACROSS CHESAPEAKE BAY. THE STORMS
EXTEND FROM CECIL AND KENT COUNTIES IN MARYLAND TO CHARLES COUNTY IN
MARYLAND. THE STORMS ARE MOVING EAST NORTHEAST AT 35 TO 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3849 7571 3865 7572 3869 7583 3856 7605
      3876 7640 3887 7626 3882 7621 3883 7620
      3894 7624 3884 7638 3903 7633 3900 7618
      3916 7628 3944 7600 3953 7599 3956 7609
      3970 7601 3962 7560 3847 7542

RPW
Special weather statement, Oct 27, 2:37 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
237 PM EDT WED OCT 27 2010

MDZ015-019-020-271930-
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
237 PM EDT WED OCT 27 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNE'S AND
TALBOT COUNTIES...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF EASTON...MOVING EAST NORTHEAST
AT 35 TO 40 MPH. THE THUNDERSTORM WILL BE NEAR ST. MICHAELS...OXFORD
AROUND 245 PM...EASTON...TANYARD AROUND 300 PM...HARMONY...MATTHEWS
AROUND 315 PM...SMITHVILLE AND AGNER AROUND 330 PM.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3867 7622 3873 7625 3870 7627 3867 7636
      3874 7635 3877 7640 3879 7638 3875 7635
      3883 7631 3885 7638 3883 7630 3887 7625
      3882 7621 3888 7621 3896 7574 3866 7572
      3869 7586 3864 7596 3863 7612

RPW
Special weather statement, Oct 27, 3:08 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
308 PM EDT WED OCT 27 2010

DEZ002-NJZ021-272000-
CUMBERLAND NJ-KENT DE-
308 PM EDT WED OCT 27 2010

...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND KENT COUNTIES...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
DOVER TO 2 MILES SOUTHEAST OF DOVER...MOVING EAST NORTHEAST AT 35
TO 40 MPH. THE THUNDERSTORMS WILL BE NEAR PORT NORRIS...NEWPORT
AROUND 330 PM...SOUTH VINELAND AND LAUREL LAKE AROUND 345 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3907 7555 3931 7555 3934 7546 3927 7540
      3930 7533 3936 7539 3949 7498 3918 7501
      3920 7507 3917 7514 3920 7519 3923 7518
      3929 7527 3928 7530 3930 7533 3927 7540
      3924 7538 3908 7540

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:02 PM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's, Talbot58 min
Oct 27, 2:01 PM EDTSpecial Weather StatementPHICaroline, Cecil, Kent, Queen Anne's, Talbot59 min
Oct 27, 2:37 PM EDTSpecial Weather StatementPHICaroline, Talbot53 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2010Severe Thunderstorm Warnings in Delaware, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.